Interrelations between some noncontractibility conditions. (English) Zbl 0795.54048

The authors deal with a theorem of L. Oversteegen, who showed that a fan is not contractible iff either it contains a \(Q\)-point or it is of type \(N\), or it is not pairwise smooth. They investigate different sufficient conditions for non-contractibility of dendroids and fans.


54F15 Continua and generalizations
54F50 Topological spaces of dimension \(\leq 1\); curves, dendrites
Full Text: DOI


[1] Bellamy D.P., Charatonik J.J.,The set function T and contractibility of continua, Bull. Acad. Polon. Sci., Ser. Sci. Math. Astronom. Phys.25 (1977), 47–49. · Zbl 0344.54025
[2] Bellamy D.P., Davis H.S.,Continuum neighborhoods and filterbases, Proc. Amer. Math. Soc.27 (1971), 371–374. · Zbl 0206.51603 · doi:10.1090/S0002-9939-1971-0276913-2
[3] Borsuk K.,A countable broom which cannot be imbedded in the plane, Colloq. Math.10 (1963), 233–236. · Zbl 0116.40701
[4] Charatonik J.J.,Two invariants under continuity and the incomparability of fans, Fund. Math.53 (1964), 187–204. · Zbl 0142.40103
[5] Charatonik J.J.,On fans, Dissertationes Math. (Rozprawy Mat.)54 (1967), 1–40. · Zbl 0163.44604
[6] Charatonik J.J.,Problems and remarks on contractibility of curves, General Topology and its Relations to Modern Analysis and Algebra IV, Proceedings of the Fourth Prague Topological Symposium 1978, Part B Contributed Papers, Society of Czechoslovak Mathematicians and Physicists 1977; 72–76.
[7] Charatonik J.J.,The set function T and homotopies, Colloq. Math.39 (1978), 271–274. · Zbl 0412.54035
[8] Charatonik J.J.,Contractibility and continuous selections, Fund. Math.108 (1980), 109–118. · Zbl 0527.54035
[9] Charatonik J.J.,Open mappings of universal dendrites, Bull. Acad. Polon. Sci. Ser. Sci. Math.28 (1980), 489–494. · Zbl 0469.54019
[10] Charatonik J.J.,Contractibility of curves, Matematiche (Catania) (to appear). · Zbl 0776.54026
[11] Charatonik J.J., Eberhart C.A.,On contractible dendroids, Colloq. Math.25 (1972), 89–98. · Zbl 0243.54035
[12] Charatonik J.J., Grabowski Z.,Homotopically fixed arcs and contractibity of dendroids, Fund. Math. 100 (1978), 229–239. · Zbl 0449.54036
[13] Cook H.,Tree-likeness of dendroids and {\(\lambda\)}-dendroids, Fund. Math.68 (1970), 19–22. · Zbl 0203.25102
[14] Czuba S.T.,R-continua and contractibility of dendroids, Bull. Acad. Polon. Sci., Ser. Sci. Math.27 (1979), 299–302. · Zbl 0424.54026
[15] Czuba S.T.,The set function T and R-continuum, Bull. Acad. Polon. Sci., Ser. Sci. Math.27 (1979), 303–308. · Zbl 0424.54027
[16] Czuba S.T.,R i -continua and contractibility, Proceedings of the International Conference on Geometric Topology, PWN Warszawa 1980; 75–79.
[17] Davis H.S., Stadtlander D.P., Swingle P.M.,Properties of the set functions T n , Portugal. Math.21 (1962), 113–133. · Zbl 0107.40101
[18] Graham B.G.,On contractible fans, Fund. Math.111 (1981), 77–93. · Zbl 0379.54011
[19] Kuperberg W.,Uniformly pathwise connected continua, Studies in Topology (Proc. Conf. Univ. North Carolina, Charlotte, N. C. 1974; dedicated to Math. Sect. Polish Acad. Sci.), New York 1975; 315–324.
[20] Kuratowski K.,Topology, vol. 1, Academic Press and PWN 1966.
[21] Kuratowski K.,Topology, vol. 2, Academic Press and PWN 1968.
[22] Lee T.J.,Bend intersection property and dendroids of type N, Period. Math. Hungar. 23(2) (1991) (to appear). · Zbl 0753.54012
[23] Oversteegen L.G.,Internal characterization o contractility of fans, Bull. Acad. Polon. Sci., Ser. Sci. Math.27 (1979), 391–395. · Zbl 0439.54033
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.